Inner and outer hamiltonian capacities
Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 4, p. 509-541

The aim of this paper is to compare two symplectic capacities in n related with periodic orbits of Hamiltonian systems: the Floer-Hofer capacity arising from symplectic homology, and the Viterbo capacity based on generating functions. It is shown here that the inner Floer-Hofer capacity is not larger than the Viterbo capacity and that they are equal for open sets with restricted contact type boundary. As an application, we prove that the Viterbo capacity of any compact Lagrangian submanifold is nonzero.

Nous nous proposons de comparer deux capacités dans n définies par les orbites périodiques de systèmes hamiltoniens. La première est la capacité de Floer-Hofer, issue de l’homologie symplectique ; la seconde est la capacité de Viterbo basée sur des fonctions génératrices. Nous montrons que la capacité intérieure de Floer-Hofer n’est pas plus grande que celle de Viterbo et qu’elles coïncident sur les ouverts dont le bord est une variété de contact restreinte. Nous montrons enfin que la capacité de Viterbo d’une sous-variété lagrangienne compacte n’est jamais nulle.

DOI : https://doi.org/10.24033/bsmf.2472
Classification:  53D40
Keywords: symplectic capacities, lagrangian submanifolds
@article{BSMF_2004__132_4_509_0,
     author = {Hermann, David},
     title = {Inner and outer hamiltonian capacities},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {132},
     number = {4},
     year = {2004},
     pages = {509-541},
     doi = {10.24033/bsmf.2472},
     zbl = {1083.53083},
     mrnumber = {2131902},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2004__132_4_509_0}
}
Hermann, David. Inner and outer hamiltonian capacities. Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 4, pp. 509-541. doi : 10.24033/bsmf.2472. http://www.numdam.org/item/BSMF_2004__132_4_509_0/

[1] K. Cieliebak, A. Floer & H. Hofer - « Symplectic homology II (a general construction) », Math. Z. 218 (1995), p. 103-122. | MR 1312580 | Zbl 0869.58011

[2] K. Cieliebak, A. Floer, H. Hofer & K. Wysocky - « Applications of symplectic homology II (stability of the action spectrum) », Math. Z. 223 (1996), p. 27-45. | MR 1408861 | Zbl 0869.58013

[3] I. Ekeland & H. Hofer - « Symplectic topology and Hamiltonian dynamics », Math. Z. 200 (1990), p. 355-378. | MR 978597 | Zbl 0641.53035

[4] A. Floer & H. Hofer - « Symplectic homology I (open sets in n ) », Math. Z. 215 (1994), p. 37-88. | MR 1254813 | Zbl 0810.58013

[5] A. Floer, H. Hofer & K. Wysocki - « Applications of symplectic homology I », Math. Z. 217 (1994), p. 577-606. | MR 1306027 | Zbl 0869.58012

[6] M. Gromov - « Pseudo holomorphic curves in symplectic manifolds », Invent. Math. 82 (1985), p. 307-347. | Zbl 0592.53025

[7] D. Hermann - « Holomorphic curves and Hamiltonian systems in an open set with restricted contact type boundary », Duke Math. J. 103 (2000), no. 2, p. 335-374. | MR 1760631 | Zbl 1011.53058

[8] H. Hofer & E. Zehnder - Symplectic invariants and Hamiltonian dynamics, Birkhäuser, 1994. | MR 1306732 | Zbl 0805.58003

[9] D. Salamon & E. Zehnder - « Morse theory for periodic solutions of Hamiltonian systems and the Maslov index », Comm. Pure Appl. Math. 45 (1992), p. 1303-1360. | MR 1181727 | Zbl 0766.58023

[10] D. Théret - « A Lagrangian camel », Comment. Math. Helv. 74 (1999), no. 4, p. 591-614. | MR 1730659 | Zbl 0954.37029

[11] -, « A complete proof of Viterbo's uniqueness theorem on generating functions », Topology Appl. 96 (1999), no. 3, p. 246-266. | MR 1709692 | Zbl 0952.53037

[12] L. Traynor - « Symplectic homology via generating functions », Geom. Funct. Anal. 4 (1994), no. 6, p. 718-748. | MR 1302337 | Zbl 0822.58020

[13] C. Viterbo - « A new obstruction to embedding Lagrangian tori », Invent. Math. 100 (1990), p. 301-320. | MR 1047136 | Zbl 0727.58015

[14] -, « Symplectic topology as the geometry of generating functions », Math. Ann. 292 (1992), p. 685-710. | MR 1157321 | Zbl 0735.58019

[15] -, « Functors and computations in Floer homology with applications II », (1998), Preprint Université Paris-Sud 98-15. To appear in GAFA.

[16] -, « Functors and computations in Floer homology with applications I », Geom. Funct. Anal. 9 (1999), no. 5, p. 985-1033. | MR 1726235 | Zbl 0954.57015